Alert archive / Wisconsin / River Flood Warnings in 2016
River Flood Warning 20, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at Aug 20, 2016, 6:36 AM CDT for Buffalo County, Trempealeau County, Wisconsin. It took effect at Aug 20, 2016, 9:22 AM CDT. It was in force for 28 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2016, 6:36 AM CDT (11:36 UTC)
- In effect from
- Aug 20, 2016, 9:22 AM CDT
- Expired
- Aug 21, 2016, 1:00 PM CDT
- In force
- 28 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Buffalo County, WI, Trempealeau County, WI
The radar
The La Crosse radar (KARX), 55 km from the middle of the area, began a volume at 11:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Trempealeau River at Arcadia (ARCW3).
- Action stage
- 6 ft
- Minor stage
- 8 ft
- Moderate stage
- 9 ft
- Major stage
- 10 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05379400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
225 WGUS43 KARX 201136 FLWARX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING National Weather Service La Crosse WI 636 AM CDT SAT AUG 20 2016 .Heavy rain from yesterday through this morning will cause the Trempealeau River to rise above flood stage at Arcadia. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you live in a threatened area, be alert for high or rising water, and be ready to move to higher ground if necessary. Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Stay tuned to your favorite source of weather information, & including NOAA Weather Radio, for later statements. Additional river and weather information is available at... http://www.weather.gov/lacrosse . && WIC011-121-202336- /O.NEW.KARX.FL.W.0020.160820T1600Z-160821T1800Z/ /ARCW3.1.ER.160820T1600Z.160820T1800Z.160821T0000Z.NR/ 636 AM CDT SAT AUG 20 2016 The National Weather Service in La Crosse WI has issued a * Flood Warning for The Trempealeau River AT Arcadia. * from this morning to Sunday afternoon. * At 5:15 AM Saturday the stage was 7.7 feet. * Flood stage is 8.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by this morning and continue to rise to near 8.1 feet by today. The river will fall below flood stage by this evening. * Impact...At 8.0 feet...Minor flooding begins. A few streets are affected by high water, and pumping operations begin. && LAT...LON 4423 9158 4432 9146 4432 9143 4426 9145 4422 9158 $$ Aegerter
2 follow-up statements
410 WGUS83 KARX 201423 FLSARX Flood Statement National Weather Service La Crosse WI 923 AM CDT SAT AUG 20 2016 .A Flood Warning continues for the Trempealeau River at Dodge and Arcadia. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && WIC011-121-210523- /O.EXT.KARX.FL.W.0020.160820T1422Z-160821T2100Z/ /ARCW3.1.ER.160820T1315Z.160820T1800Z.160821T0300Z.NR/ 923 AM CDT SAT AUG 20 2016 The Flood Warning continues for The Trempealeau River At Arcadia. * until Sunday afternoon...Or until the warning is cancelled. * At 8:15 AM Saturday the stage was 8.0 feet. * Flood stage is 8.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 8.1 feet by today. The river will fall below flood stage this evening. * Impact...At 8.0 feet...Minor flooding begins. A few streets are affected by high water, and pumping operations begin. && LAT...LON 4423 9158 4432 9146 4432 9143 4426 9145 4422 9158 $$ WIC011-121-210523- /O.EXT.KARX.FL.W.0019.160821T0000Z-160824T2300Z/ /DDGW3.1.ER.160821T0000Z.160822T1200Z.160824T0500Z.NO/ 923 AM CDT SAT AUG 20 2016 The Flood Warning continues for The Trempealeau River At Dodge. * from this evening to Wednesday evening...Or until the warning is cancelled. * At 8:45 AM Saturday the stage was 8.4 feet. * Flood stage is 9.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by this evening and continue to rise to near 10.5 feet by Monday morning. The river will fall below flood stage by Wednesday morning. * Impact...At 9.5 feet...The entrance road to the Trempealeau National Wildlife Refuge is flooded. && LAT...LON 4404 9158 4420 9163 4423 9158 4422 9158 4402 9149 $$ Aegerter
097 WGUS83 KARX 202155 FLSARX Flood Statement National Weather Service La Crosse WI 455 PM CDT SAT AUG 20 2016 .The Flood Warning for the Trempealeau River at Arcadia is cancelled. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && WIC011-121-202225- /O.CAN.KARX.FL.W.0020.000000T0000Z-160821T2100Z/ /ARCW3.1.ER.160820T1315Z.160820T1430Z.160820T1530Z.NO/ 455 PM CDT SAT AUG 20 2016 The Flood Warning is cancelled for The Trempealeau River AT Arcadia. * At 3:15 PM Saturday the stage was 7.7 feet. * Flood stage is 8.0 feet. * Fell below flood stage at 10:30 AM Saturday. * Forecast...The river will continue to fall and will drop below 6.0 feet by Monday morning. * Impact...At 8.0 feet...Minor flooding begins. A few streets are affected by high water, and pumping operations begin. && LAT...LON 4423 9158 4432 9146 4432 9143 4426 9145 4422 9158 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Aug 20, 3:50 AM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Aug 20, 3:50 AM CDT, 2 hours 46 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 350 AM CDT SAT AUG 20 2016 .SHORT TERM...(Today and tonight) Issued at 350 AM CDT Sat Aug 20 2016 Main forecast concerns are on the potential for some locally heavy rainfall today which may lead to flooding in areas already hit by heavy rain this past week. Surface low pressure is deepening across the forecast area this morning as an upper trough digs into the region from the Dakotas. Ongoing convection across sections of Wisconsin will also help to deepen the low this morning. So, showers will become widespread this morning and we could even see some isolated thunderstorms at times. As the surface low lifts northeast today the heavy rain environment will be shunted to the east of the forecast area and we will most likely see the bulk of the rain across northwest into sections of northern Wisconsin where the deformation zone sets up. However, until the low starts lifting to the northeast, cannot rule out some locally heavier rainfall at times. If this rain would happen to fall over locations recently hit by heavier rainfall, basically Wabasha County east through Jackson into Adams County, we may see some areas of flooding develop. However, the threat for flash flooding appears to be diminishing. Will hold onto the Flash Flood Watch until the low passes and the heavier rain environment edges into eastern sections of Wisconsin. Rainfall amounts of 1 to locally 2 inches appears possible. Warm cloud depths of 3.5 KM and precipitable water values hover in the 1.6 to 1.8 range and can just see a warm frontal feature near the interstate 94 corridor across western into central Wisconsin this morning. However 850 mb moisture transport into this areas is weak. Showers and isolated thunderstorms will taper off this afternoon. Showers look to linger across northern Wisconsin this evening as the low lifts northeast over eastern Lake Superior. .LONG TERM...(Sunday through Friday) Issued at 350 AM CDT Sat Aug 20 2016 Surface high pressure edges in from the west on Sunday. Clouds should gradually clear from west to east through the day, but they may be stubborn to do so, especially across central into eastern Wisconsin. A weak shortwave passes across over northern Minnesota and Lake Superior Monday night but the forecast area should remain dry.The surface high pushes off to the east Monday night into Tuesday as a trough edges east out of the northwest CONUS. Southerly flow will set up across the region and it could be rather breezy Monday afternoon and again on Tuesday. The trough continues its eastward track Tuesday night into Wednesday dragging a cold front across the area with chances for showers and thunderstorms. After a slight warmup on Tuesday, with highs edging into the lower 80s, cooler highs return for late week with highs slipping back into the 70s. The next chance for rain looks to arrive this weekend. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1205 AM CDT Sat Aug 20 2016 The large area of rain has been dissipating on the southwest side as the moisture transport shifts off to the east of area. The 20.03Z HRRR has handled this dry slot effect very well and shows only some occasional light rain for both sites for the rest of tonight into Saturday morning. The concern then becomes if there has been enough moisture introduced into the lower sections of the atmosphere to allow low clouds and fog to form. Looking downstream to where is was raining most of the evening, the conditions have remained almost exclusively VFR. However, the office sky cam does show some lower clouds floating by. With KLSE having received more rain than KRST, confidence is higher that some low MVFR ceilings will form at KLSE along with some fog to reduce the visibility to IFR. With less rain at KRST so far, will only take the forecast down to MVFR. The rain still looks like it will end Saturday morning with conditions returning to VFR during the afternoon. && .HYDROLOGY...Today Issued at 350 AM CDT Sat Aug 20 2016 Additional rainfall amounts of 1/2 to locally 2 inches are expected today. The heaviest rain looks to fall across portions of west central into northern Wisconsin. While it appears the threat for flash flooding has diminished, if the axis of steadier rains sets up across areas hit by heavier rains this week, flooding may develop. Will continue the Flash Flood Watch with good forecast model consensus of a heavier deformation band setting up this morning with 1 to 2 inches of rainfall possible near or over the Flash Flood Watch area. One hour Flash Flood Guidance in these areas is only at 1.3 to 1.5 inches. Rainfall rates may not be high enough for flash flooding, but significant rises are possible on creeks and streams. && .ARX Watches/Warnings/Advisories... WI...Flash Flood Watch through this evening for WIZ032>034-042>044. MN...Flash Flood Watch through this evening for MNZ079. IA...None. && SHORT TERM...WETENKAMP LONG TERM...WETENKAMP AVIATION...04 HYDROLOGY...WETENKAMP
Hazardous weather outlook, Aug 20, 4:46 AM CDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 446 AM CDT SAT AUG 20 2016 IAZ008>011-018-019-029-030-MNZ086>088-094>096-WIZ041-053>055-061- 211200- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-LA CROSSE- VERNON-CRAWFORD-RICHLAND-GRANT- 446 AM CDT SAT AUG 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY. THE MAIN HAZARD WITH THESE STORMS WILL BE LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE FROM TUESDAY NIGHT THROUGH THURSDAY. IT IS TOO EARLY TO DETERMINE IF THERE WOULD BE A SEVERE WEATHER THREAT. .SPOTTER INFORMATION STATEMENT... RAINFALL REPORTS WOULD BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. MNZ079-WIZ032>034-042>044-211200- WABASHA-BUFFALO-TREMPEALEAU-JACKSON-MONROE-JUNEAU-ADAMS- 446 AM CDT SAT AUG 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA...AND WEST CENTRAL AND CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WITH HEAVY RAIN COULD RESULT IN FURTHER FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE FROM TUESDAY NIGHT THROUGH THURSDAY. IT IS TOO EARLY TO DETERMINE IF THERE WOULD BE A SEVERE WEATHER THREAT. .SPOTTER INFORMATION STATEMENT... RAINFALL AND FLOODING REPORTS WOULD BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. WIZ017-029-211200- TAYLOR-CLARK- 446 AM CDT SAT AUG 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WITH HEAVY RAIN POSSIBLE. LOCALIZED FLOODING COULD OCCUR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE FROM TUESDAY NIGHT THROUGH THURSDAY. IT IS TOO EARLY TO DETERMINE IF THERE WOULD BE A SEVERE WEATHER THREAT. .SPOTTER INFORMATION STATEMENT... RAINFALL AND ANY FLOODING REPORTS WOULD BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. BOYNE
Nearby
River Flood Warnings in Wisconsin, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.